Foods
Moderators: chrissy1988, sun123


Do Multivitamins Make You Feel Sick?


Quote  |  Reply

Whenever I take a multivitamin...shortly after, I start to feel quite nauseous and my stomach feels acidic. I have tried a few different brands and tried eating different foods when I take them. I have tried taking them at different times during the day but to no avail.

 

Anyone else have a similar problem? Any one know why this might happen? Any advice?

16 Replies (last)

I have this problem if I take certain vitamins on an empty stomach, but with food, no problem. Sorry, that doesn't help much.

You might try taking it with about 8 oz of milk. That will sometimes help your stomach to not be so ...........blah.

#3  
Quote  |  Reply

Yeah Vitamins made me nauseous and sweaty to boot, I don't think having them on an empty stomach helps.
Now I take a Rx vitamin, Strovite advanced, no nausea!!

it's the iron in them.  they make me sick too; I try & take them right before i go to bed.

#5  
Quote  |  Reply

This is very common in my family even more so if we are pregnant. Unfortunately we never found out why we just try different multi vitamins until one will stay down for more than 20 minutes. I had good luck with Geritol and taking them before i went to bed. Good luck.

i had the same problem, to the point that it would cause me to through up withing 20 minutes of taking one. I found that by switching to chewable multi-vitamins i was able to avoid any discomfort. I originally took regular flinstones kids, but recently centrum came out with adult chewables and that works great for me!

hope this helps

I have this problem too.  I try to take them at night.  It says on my bottle (I take One A Day Women's Active Mind and Body) to take with food and sometimes it works but usually it still makes me sick to my stomach and seriously makes me want to puke up all that I have consumed.  Lately I have been taking them at night when I have already consumed all of my calories and I am craving something.  It sounds really bad but I guess I'm just taking advantage of them by eating them when I shouldn't be eating food and I'm not hungry.

I think the reason that they make us feel sick is that our stomachs have trouble breaking up and digesting pills of any sort.  Meowert said to take chewable ones, someone else on CC said the same thing on an older post.

I, too, have the same problem.  I've gotten physically sick and, at one point, was riding my bicycle and had to stop.  I can't even take something as simple as One a Day.  I checked into this with my physician and was told that they are too strong.  For whatever reason (and I'm not going to question it) I'm getting all the vitamins my body needs from whatever food I'm eating.  Guess I'll keep doing whatever I'm doing... 

Oh my God yes!  I just starting taking Womens One-A-Day and every morning I feel like crap.  I'm just hoping I'll get use to it.  Some days it's not as bad.  It goes away after 15 minutes or so.

Wow! Thanks everyone! Usually the replies I get are quite limited for some reason. But its nice to know that its not just me. I think I will take a look around for some chewable vitamins to see if that helps. Thanks!

i agree, it's the iron in them. i can't take anything with iron. it make me hurl. try to find one low in iron or take a children's vit.

this happened to me when i was a teenager.  my mother would religiously give me a multivitamin every morning and every morning i would feel nauseated by the time i got to school.  we tried a process of elimination and it ended up being the vitamin A that made me sick.  have you tried something like that?

I used to find that multivitamins really upset my stomach if I ate them on an empty stomach, so now I take mine every morning with my breakfast and I dont seem to have any problems so far.

Yes, iron is a likely culprit, especially in the vitamins prescribed for pregnant moms. You can take them with food, or take it at night - you kinda sleep through the uncomfortable feeling.

A word of caution about taking them with milk or dairy products, if there is iron in them - iron binds with calcium and is excreted as an insoluble salt - so you don't get the benefit of the iron. If you must take them with food, avoid any calcium or dairy products.

Usually a healthy, well-balanced diet should suffice. But if for some reason you think you aren't getting the nutrients you need (either through your diet, or because of a medical condition), vitamins can be very helpful.

I have the same problem as well.  I began taking Flintstones Chewable Vitamins.  I take two a day.  I had a co-worker who was pregnant and the prenatal vitamins were making her sick.  So, her doctor recommended she take two Flintstone’s a day.  I figured if it was good enough for a pregnant woman it would work for me too.  Just a suggestion.

It's funny how all of us has this problem with multivitamins.  I take a multivitamin, Calcium, and Fish oil in the morning and if I don't take them with somesort of starchy carb I will feel terrible for a good portion of the morning.  usually my english muffin, of a piece of toast makes it better.  My worst case senario is taking it at night, the B-12 and B-6 can keep me up.

16 Replies
Advertisement
Advertisement
Allergy Remedies
Is It Possible to Go Natural?
The side effects of allergy medications keep some people from using them. Natural remedies can be a great alternative, but some are more effective than others.